MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA FINECROSS; CATHETER, CONTINUOUS FLUSH

TERUMO CORPORATION, ASHITAKA FINECROSS; CATHETER, CONTINUOUS FLUSH
Model Number 35-1450
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.D4: lot number: requested, not provided.D4: expiration date: unknown, as the involved lot number was not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: rn, bsn, patient safety nurse coordinator ii.H4: device manufacture date: unknown, as the involved lot number was not provided.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The manufacturing record and the shipping inspection record of the product with the involved product code found no anomaly in any lot over the past two years.No other similar report from other facilities was found in any lot over the past two years.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record over the past two years.In this case, it was reported that the combined device (guidewire) broke (a wire fragment was left entrapped within the central pa [pulmonary artery] stent struts).However, since the actual device was not returned and investigation of it could not be performed, it was not possible to clarify the causal relationship between the actual device and the breakage of guidewire.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following inspections.After the product assembling process, the outer diameter of catheter is measured on 100% basis to confirm that there is no anomaly in it.After the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly such as a kink or crush.After the product assembling process, a core wire is inserted on 100% basis to confirm that there is no anomaly in the catheter lumen.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical received an fda medwatch report number mw (b)(4): "describe the event or problem: a patient went to the catheterization lab for a stent placement procedure.During their procedure, it was determined that the microcatheter tip embolized to the right upper pulmonary artery and a wire fragment was left entrapped within the central pa [pulmonary artery] stent struts.The angulation of the stent in relation to the pulmonary artery and acute angle may have made the catheter more prone to getting stuck on the edges of the stent.The wire got tangled in the large amount of stent material in the pulmonary artery.What was the original intended procedure: stent placement.What problem did the user have: device failed (e.G.Broke, couldn't get it to work or stopped working) relevant pre-existing medical conditions: other characteristics or medical conditions: complex cardiac history." additional information was received on 07ap2025: the medsun report stands alone, no additional information could be shared.

Brand Name
FINECROSS
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21890882
Report Number9681834-2025-00071
Device Sequence Number12858808
Product Code KRA
UDI-Device Identifier04987350703187
UDI-Public(01)04987350703187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082519
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35-1450
Device Catalogue NumberNC*F865A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HI-TORQUE STEELCORE (1007710)
Patient Age10 MO
Patient SexMale
Patient Weight8 KG
Patient EthnicityHispanic
Patient RaceWhite